Tibolone with Prostrap

Hi everyone,

Has anyone had constant itching and bad nausea with Tibolone please?

I asked my pain manager who suggested I change to Premarin. As I also suffer with depression in addition to stage 4 Endo, I'm not sure about Premarin as it's oestrogen only with no progesterone.

Please help, should I persevere with tibolone or not? Prostrap is a final attempt to reduce my chronic pain before I go down the road of a complete Hysterectomy!


2 Replies

  • Hi - have you been prescribed this in general gynaecology and is the hysterectomy being suggested for endo? Stage 4 endo must only be dealt with in a specialist endo centre and thorough excision is the treatment not a hysterectomy. What is your treatment history and where in the UK are you? Prostap can have some pretty awful side effects for some people so it may be hard to tell what is causing what. All that matters is whether you are being treated in the right place.

  • Hi Lindle,

    Thanks for replying. Yes I'm a patient at UCH Heath Cardiff, which is a specialist Endo centre.

    I'm 47 and had Endo for 30 years. I have stage 4.

    I've had excision, my right ovary removed and pain has become progressively worse.

    I'm on Oxynorm,Naproxen, paracetamol and nortriptylene plus lidocaine patches. I'm on citalopram for depression due to chronic pain and I can't work full time anymore.

    I have been terrified of having a hysterectomy, because as my Endo is on the bowel, bladder, pelvis, sac of Douglas and digestive system so I'll still have some pain.I have adnymyosis as well and have iron infusions as I am bleeding internally and am anaemic.

    As I'm devastated I can't have children and failed to ween myself off the meds to do egg sharing, I said I felt a failure to my pain manager.

    She didn't think I was quite ready for a hysterectomy. She suggested the prostrap with the tibolone to make me realise that I'll have some pain relief and have some quality of life before the drastic step of having a complete hysterectomy.

    I was sceptical as I tried zoladex years ago which didn't ease my pain and gave me migraines as well as flushes when I was working full time.

    So the reason I had the HRT was to prevent migraines and also to prevent depression, which I have suffered with quite a bit in the past.

    Do you know if the nausea eases and the scratching please? The nausea could be down to the fact my period is due and my pain is severe, so I'm not sure.

    I've been told I'll probably have periods for two months, then by the third they should stop and for the next 3 or 4 months I should be pain free? She would like me on prostrap and HRT for 6 months.

    However, she did suggest Premarin as an alternative. I'm worried about this as it's only oestrogen and I think the progesterone will help with depression in the tibolone.

    Sorry about writing all this, but I very much appreciate your thoughts and any advice. Thanks

You may also like...